Home » Frequently asked Questions on Health » Am I a heart patient?

Am I a heart patient?

Q: I am a 23 years old female with a history of rheumatic fever. I am taking Penicillin LA 12,000 for the last five years and my doctor has asked me to take Penidure injection for another two years. But my problem is that I can’t live without this injection. Once I stop it, I start experiencing joint pain, chest pain and get rashes. How long do I need to take this injection? What diet should I follow? What is meant by mitral valve minimally thickened, PML prolapsed into LA during late systolic? Am I a heart patient?

A:Mitral valve is a valve, which separates your left atrium and left ventricle (the left sided chambers of the heart). It has two leaflets - anterior and posterior and is called a bicuspid valve. In your case, there is some increase in the thickness of the valve and one part tends to bulge when the heart contracts (systole). Since these findings can develop after a bout of rheumatic fever, therefore you have been put on penicillin prophylaxis injections to prevent further damage by any infections to this valve. You should continue the injection and do an ECG once in 12-15 months to see the condition of the valve. Sore throats and rash may be a routine occurrence with change of season and not necessarily a consequence of stopping the injection. A good nourishing diet with plenty of proteins and vitamins from milk products and fruits would be good. However, there are no dietary restrictions. Do not let this problem depress you. Try and lead a normal life. You are not a heart patient to be modifying your routine in many ways.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------